On the Monotonicity of the Number of Positive Entries in Nonnegative Four Element Matrix Powers

  • Cole Rubin Brower San Diego State University
  • Vadim Ponomarenko San Diego State University
Keywords: nonnegative matrix; power; monotonicity

Abstract

Let A be a nonnegative square matrix of order m and let F(A) denote the number of positive entries in A. We consider conditions on A to make the sequence {F(An)}n≥1 monotone. This is known for F(A) ≤ 3 and F(A) ≥ m2-2m+2; we extend this to F(A)=4.

Published
2020-02-18
How to Cite
Brower, C. R., & Ponomarenko, V. (2020). On the Monotonicity of the Number of Positive Entries in Nonnegative Four Element Matrix Powers. The PUMP Journal of Undergraduate Research, 3, 26-36. Retrieved from https://journals.calstate.edu/pump/article/view/2233